MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT; PLATE,FIXATION,BONE
Model Number 02.111.650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not available for reporting.No information available.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2018, a broken distal radius plate was explanted.The original implant date is unknown.It is unknown if there was any surgical delay.The patient and surgical outcome are unknown.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
The plate was originally implanted on (b)(6) 2018 to to correct a distal radius fracture caused by motor vehicle accident.The plate broke post-operatively.The issue was discovered during a post-op follow-up visit.It is unknown if patient was symptomatic.Revision surgery was uneventful.There was no time delay and patient outcome was stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient height reported as 4 ft., 11" in.Additional information provided.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 02.111.650; lot: 9432503; manufacturing site: mezzovico; release to warehouse date: (b)(6)2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 60062491 lot 9397619 which was manufactured in mezzovico as well.The raw material certificate 18039 was reviewed and the used material was according to iso-5832-1 specification for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The following investigation flow was performed: broken: visual inspection performed at customer quality (cq) confirmed the broken condition on the returned volar plate which agrees with the reported complaint condition.The plate is broken transversely at about half of its length and both broken portions were returned.No new issues were identified.Dimensional analysis and document/specification review: review of drawings from the date of manufacture to current showed no design issues: -va-lcp volar plate drawing dimensional inspection performed measured the thickness at the broken site as 2.01 mm(ca-814) that falls within the specification of 2mm +/- 0.1 mm and tolerance specified.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Furthermore, the raw material certificate reviewed showed the used material was according to iso-5832-1 specification for implants for surgery.Also, the radial plate design and clinical risk management (dcrm) document, reviewed during investigation was found to adequately address the complaint condition.A definitive root cause could not be determined with the provided information.This complaint is confirmed, however no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7844010
Report Number2939274-2018-53595
Device Sequence Number16478374
Product Code HRS
UDI-Device Identifier10886982032072
UDI-Public(01)10886982032072
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.650
Device Catalogue Number02.111.650
Device Lot Number9432503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/04/2018
10/08/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/01/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight59